Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What could be the cause of internal trembling with excessive sweating ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I have been diagnosed with a hiatus hernia and oesophagitis, gastritis, gastro oesphageal reflux disease and colonoscopy, a barium swallow and manometry. The gastrocopy showed mild streaking oesophagitis and generalised gastritis with multiple erosions in the antrum. The barium showed anterior osteophytes at the C4/5 and C6/7 levels which indent the oesophagus but do not cause significant luminal narrowing. The manometry showed a strongly positive pH result with a DeMeester score of 37. I have been taking Nexium 40mg for over a year and have now been referred to a surgeon to discuss the advantages and disadvantages of closing the hiatus hernia.

Recently I have been getting strange XXXXXXX shaking sensations which sometimes last for a couple of hours but sometimes last for twenty four hours. No-one can see them but they are strong enough to wake me up from sleep. The intense XXXXXXX trembling will go on for several hours and then suddenly stop. As soon as it stops I will get a facial sweat and a buzzing in my head which is very unpleasant. When that stops I will have a few hours of normality but the trembling can then restart at any time.

The only other drug I take regularly is Ovestin for vaginal dryness. I have had blood tests for kidneys, liver, thyroid, glucose and a full blood count. I have also done a twenty four hours urinary test. All were normal. I am a sixty five year old female. Iam five foot four and weigh twelve stones. My father has essential tremor but that is visual and although he has had it for eighty years it only affects his hands.

My doctor is at a loss to explain my symptoms. I did find a connection between Nexium and low serum magnesium levels which can cause muscle spasm on the FDA US site but my doctor said he had never heard of such a side effect.

What could be causing this XXXXXXX trembling?
Posted Thu, 26 Apr 2012 in General Health
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for writing to us.

The sudden shaky feelings you are having can be related to some neurological disorder like movement disorders, tremors, cerebral problems, hypoglycemia, electrolyte imbalances, etc.

To exclude all the organic causes you need to consult a neurophysician and have some blood tests like serum electrolytes and blood glucose levels at the time of such attacks.

You can try having some carbohydrates during such attacks and see if they improve.
If no organic cause is found then such a shaky feeling might result due to anxiety disorder.

To help this problem you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.

You can also discuss the problem with your GP who will help you in choosing a good antianxiety drug with low day time sedation.

I hope my answer and recommendations are adequate and helpful.

Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor